My partner had a small stroke a couple of months ago, he has no mobility problems, however he has just been to the world rally championships in Wales and did a lot of walking (with regular stops) the result of this is that his ankles and legs where swollen - is this a side affect to the medication or more serious. He has a meeting with his consultant on Monday to see the results of his MRI and is going to mention IT.
Hi Susan - not sure of the answer to your question, but following my husband's stroke he seemed to have puffy ankles, and by the end of the day the indentations from his socks were very pronounced. I was quite alarmed and promptly bought him some socks with 'soft tops'. There are plenty of styles available, I found some really funky ones on the Sock Shop website, as some of the socks advertised for diabetes or poor circulation were a bit dull!!
It's quite likely that your husband may have an underlying issue, following the walking etc, but it might be worth having socks which don't impeded circulation in any way. (I liked them so much I bought several pairs for myself!) Make sure he discusses it so that he gets proper advice.
Best wishes ?
I agree with all that NicABella has said but just to add certain medication can result in puffy ankles etc. For instance Amlodipine. Might be worth re-reading the side effects information sheets that come with his pills and potions.
Then as you have planned to discuss these issues at your consultation. One tip go prepared have a written list of questions you would like answers to and ask for a copy of the letter than will be sent to the GP.
Hope all goes well.
Thanks good advice 're writing stuff down
Hi Susan - A lot of blood pressure (and some heart tablets) cause fluid retention as a side effect. I take Accupro which is the brand name for Quinapril and this causes swollen legs and ankles. I try to combat it by resting with my legs up at home and taking regular breaks when walking. Drinking lots of water helps too and I usually put my legs on a couple of pillows when I'm having my afternoon rest and this soon brings the swelling down. I also wear soft top ankle sox and definitely no pop sox or knee highs as this leaves a purple band round my knee! Some people also find that a foot peppermint spray sooths the aching but I find it a bit itchy on my toes.
M & S also do mens soft top sox. I get the ladies from there for me. I like the ones with cashmere added for a bit extra warmth without bulk in winter.
The cushion cuff sox are really good and soft, but my husband finds them slightly tricky to get off because there's no elasticity in them - we've become so used to stretchy clothes! ??
Thanks I will look into the socks for him he starts back at work on 1st November hopefully so he will be on his feet more!